MAUDE Adverse Event Report: BARD ACCESS SYSTEMS OTW, 14.5 FR, 19CM, ST, SPLIT TIP, STANDARD KIT; HEMODIALYSIS CATHETER

BARD ACCESS SYSTEMS OTW, 14.5 FR, 19CM, ST, SPLIT TIP, STANDARD KIT; HEMODIALYSIS CATHETER
Model Number 5903190
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/10/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was provided, a manufacturing review will be performed.The sample was not returned to the manufacturer for inspection/evaluation.Therefore, the investigation of the reported event is inconclusive.Based upon the available information, the definitive root cause for this event is unknown.The instructions for use (ifu) is adequate for the reported device/patient code(s) and provides general instructions for use, as well as warnings, precautions and potential complications associated with the device.Upon receipt of new or additional information, a follow-up report will be submitted as applicable.Expiry date (08/2020).
 
Event or Problem Description
It was reported that during procedure the tunneler tip allegedly broke off in two places as it was being inserted into the peel-a-way sheath.It was also reported that allegedly one of the pieces was still inside the tip of the catheter, therefore the catheter was removed.A new device was used to complete the procedure.There was no reported patient injury.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Manufacturer review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: one 19cm equistream d/l catheter and a tunneler broken in three segments were returned for evaluation.Gross visual and microscopic visual evaluations were performed.The investigation is confirmed for damaged/defective tunneler, as a middle section and the proximal tip of the tunneler plastic end used to attach the catheter was separated from the tunneler.The proximal tip of the plastic end was found lodged in the distal tip of the catheter.Blood and residue were noted throughout the sample.The exact root cause for the damaged tunneler could not be determined.However, it is likely that supplier issues may have contributed to reported event.

Brand Name
OTW, 14.5 FR, 19CM, ST, SPLIT TIP, STANDARD KIT
Common Device Name
HEMODIALYSIS CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key8675547
Report Number3006260740-2019-01561
Device Sequence Number16899193
Product Code MSD
UDI-Device Identifier00801741013690
UDI-Public(01)00801741013690
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K090101
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 09/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number5903190
Device Catalogue Number5903190
Device Lot NumberRECZ3009
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/11/2019
Initial Date Received by Manufacturer 05/10/2019
Supplement Date Received by Manufacturer08/29/2019
Initial Report FDA Received Date06/06/2019
Supplement Report FDA Received Date09/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age65 YR